MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the airway mobilescope had a damaged opening.The device was returned to olympus for evaluation.Examination showed the insertion section's coating was peeling; the peeling area measured 1 mm2 or more.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.No adverse effects to patient reported.
 
Additional Manufacturer Narrative
During visual examination, the reported issue was confirmed: the camera section was damaged and the device was not water tight.Visual examination showed the following issues: the bending section cover adhesive was chipped; and the connecting tube was dented.The following components showed scratches: the control unit; hand grip; scope cover; camera section; and connecting tube.Functional testing showed the bending angle in the up direction did not meet with specifications due to a worn angle wire.Testing also showed the angulation lever did not move smoothly due to damage to the control section.Finally, testing found that the image had a stain due to damage to the image guide bundle.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the insertion section's coating peeling was caused by stress of repeated use, external factors, or handling.The event can be detected/prevented by following the instructions for use which state: ¿ ¿chapter 3 preparation and inspection 3.6 inspection of the endoscope".Inspection of the endoscope 3 inspect the boot and the insertion section near the boot for any irregularities such as bends, twists, tears, and cracks.4 inspect the external surface of the entire insertion section including the bending section and the distal end for any irregularities such as dents, bulges, swelling, scratches, peeling of coating, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, and protruding objects.5 holding the control section with one hand, carefully run your other hand back and forth over the entire length of the insertion section.Confirm that no objects hindering transnasal insertion and withdrawal or metallic wire protrude from the insertion section.Also, confirm that the insertion tube is not abnormally rigid.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18248514
Report Number9610595-2023-18557
Device Sequence Number20478599
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown